Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

For Lari S

Posted by BrianG on 10/02/03 at 23:33 (132031)

Hi Lari,

I hope you can read this before going to the hospital. One item that got kind of glosed over was pain meds. This operation is probably going to hurt like hell. You should insist you have a script for the pain meds before leaving the hospital. Pick them up on your way home. And don't settle for Tylanol #3, that would be barbaric. I'd think you would need something like Vicodan, Percodan or something of that strength. Take the meds before you go to sleep. It's easier to keep the pain under control by starting early, than it is to play catch up, after the pain has hit you big time.

Good luck, I know you have your mind made up
BrianG

Re: For Lari S

Lari S. on 10/03/03 at 16:05 (132088)

Thanks Brian. I actually saw the doc yesterday, and he had me get crutches, Darvocet (can't take Vicodan), 600 mg Motrin, Vit C capsules and 40,000 iu Vit E cream to have on hand when I got home.

Re: For Lari S

BrianG on 10/04/03 at 21:24 (132236)

Hi Lari,

The Darvocet may, or may not help your pain. It is normaly used for mild to moderate pain. If you need somethig stronger, they have 2 strengths of Darvoct, 50 and 100mg. Don't be afraid to ask to the 100's, if necessary. It all depends on your pain tollerance. So, at least you can ask for a stronger version.

Good luck
BrianG

PS: I had thought that you were having the surgery on 10-3. Guess I read it wrong, or did the date change?

Re: Opps !!

BrianG on 10/04/03 at 21:31 (132238)

Sorry, I missed your new post just above this one. I hope your pain is settling down. If not, call your doc!

Good luck
BrianG

Re: For Lari S

Lari S. on 10/04/03 at 23:16 (132255)

Yes, I did have surgery on Friday the 3rd. I was moved up from early next year to a slot that came open, so everything was really rushed. I'm just glad that this IS recovery pain and not just continual pain with no end in site.
Lari